MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MEDLINE HCG URINE CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. MEDLINE HCG URINE CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported their facility received several false positive hcg results using medline hcg urine cassettes on 5 different patients.The customer was unable to provide specifics as to when the false positives occurred, however they indicated the events occurred sometime between 1apr2025 and 14apr2025.Each patient presented for an unspecified reason, and all patients provided a fresh urine sample that was free of visible contaminants.Three to four drops of urine were applied to the corresponding device for each patient.Please note, the package insert states "place the test cassette on a clean and level surface.Hold the pipette vertically and transfer 3 full drops of urine (approx.100ul) to the specimen well (s) of the test cassette, and then start the timer.".The results were read at 3 minutes and a positive hcg result was obtained for each of the five patients.Confirmatory hcg testing was performed at an external facility for patient 1 (b)(6) which yielded a negative hcg result.No adverse event was reported.See mdr 2027969-2025-00116, 2027969-2025-00117, 2027969-2025-00118, and 2027969-2025-00119 for patients 2-5 respectively.
 
Additional Manufacturer Narrative
B3 - date of event: was selected as 1apr2025 as customer indicated the event took place between 1apr2025-14apr2025.Results pending completion of the investigation.
 
Additional Manufacturer Narrative
B3 - date of event: was selected as 1apr2025 as customer indicated the event took place between 1apr2025-14apr2025.H3, h6 and h11 were updated to include investigation findings.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention and returned product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
The customer reported their facility received several false positive hcg results using medline hcg urine cassettes on 5 different patients.The customer was unable to provide specifics as to when the false positives occurred, however they indicated the events occurred sometime between 1apr2025 and 14apr2025.Each patient presented for an unspecified reason, and all patients provided a fresh urine sample that was free of visible contaminants.Three to four drops of urine were applied to the corresponding device for each patient.Please note, the package insert states "place the test cassette on a clean and level surface.Hold the pipette vertically and transfer 3 full drops of urine (approx.100ul) to the specimen well (s) of the test cassette, and then start the timer.".The results were read at 3 minutes and a positive hcg result was obtained for each of the five patients.Confirmatory hcg testing was performed at an external facility for patient 1 ((b)(6)) which yielded a negative hcg result.No adverse event was reported.See mdr 2027969-2025-00116, 2027969-2025-00117, 2027969-2025-00118, and 2027969-2025-00119 for patients 2-5 respectively.

Brand Name
MEDLINE HCG URINE CASSETTE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key21944239
Report Number2027969-2025-00115
Device Sequence Number15654008
Product Code JHI
UDI-Device Identifier10888277191877
UDI-Public(01)10888277191877(17)260411(10)0000857015
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberFHC-102
Device Catalogue NumberMPH12025HCG
Device Lot Number0000857015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale